Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Treatment Hiatus...
Jan 27, 2003

I have been poz for 9 years and started treatment immediately upon diagnosis in April of 1994. I have never had a viral load and my cd4 has never dropped below 700. Very good physical health, very active, and just a minute bit of lypodystrophy. I currently take only Combovir and Viracept but have taken AZT and Crixivan in the past. My doctor, an infectious disease specialist, has left the option of going on a drug "vacation" up to me. My last count was 877 and he said if I had just been diagnosed, he would refuse treatment to me because of the count, which led to the discussion of going on a vacation. We would watch my counts every three months to make sure that nothing drastic happens but what I want to know is what factors would need to come into play in deciding to start treatment up again? What is the lowest CD4 count you would want to see before stopping the hiatus? And the, whatvdrug regimen would you suggest I start afterwards?

Response from Dr. Boyle

I think it is reasonable for you to interrupt therapy with careful monitoring, at least initially. I would consider restarting therapy if your health deteriorated or when your CD4 got to <350, but this would also depend on how quickly your CD4 count was changing and what you wanted to do. When you restart, I would suggest a simplified regimen, once-daily regimen. At the point where you have to restart you should have multiple options including PIs (atazanavir or fosamprenavir) or an NNRTI (efavirenz) with 2 NAs (lamivudine, tenofovir, ddI or stavudine XR).



Previous
Drug Recalls ??
Next
same treatment for 8 years

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement